Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

The Effect of an Outlier on L-Estimators of Location in Symmetric Distributions

H. A. David and J. K. Ghosh
Biometrika
Vol. 72, No. 1 (Apr., 1985), pp. 216-218
Published by: Oxford University Press on behalf of Biometrika Trust
DOI: 10.2307/2336355
Stable URL: http://www.jstor.org/stable/2336355
Page Count: 3
  • Read Online (Free)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
The Effect of an Outlier on L-Estimators of Location in Symmetric Distributions
Preview not available

Abstract

The effect is studied of an outlier which has the same symmetric distribution as the other observations except for a change in location and a possible increase in scale. We show that the median is the most bias-resistant estimator, in the class of L-statistics with symmetric nonnegative coefficients that add up to one, for a class of distributions which includes the normal, double-exponential and logistic distributions.

Page Thumbnails

  • Thumbnail: Page 
216
    216
  • Thumbnail: Page 
217
    217
  • Thumbnail: Page 
218
    218